Thunderstorm Wind, Madison
- When
- August 14, 3:15 PM CST
- Where
- Madison County, 3 mi SW of Fredericktown
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.517, -90.333
The Madison County Sheriff Department reported trees down on Highway E southwest and south of Fredericktown. Trees were also reported down along Highway OO north of town.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
The Madison County Sheriff Department reported trees down on Highway E southwest and south of Fredericktown. Trees were also reported down along Highway OO north of town.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 14, 2:47 PM CST, 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 347 PM CDT SUN AUG 14 2005 .DISCUSSION... MAIN PROBS THIS PKG TO BE MVMT OF CDFNT ACRS RGN AND EXTENT AND AMOUNT OF PCPN NR TERM. CD FNT XTNDS FM KFAM-KUNO AT MIDAFTN AND MOVG VERY SLOLY S. S/WV OVR OK AT 12Z TDA MOVG NE WITH AREA TSRA ASSOCTD MOVG ACRS SRN ZNS BY MIDAFTN ALG AND S OF FNT. CNVRGNC ALG FNT IS WK BUT GOOD PW AIR AHD OF FNT SO MAIN THREAT FM TS SHUD BE DAMAGING WNDS. BROAD AREA OF -SHRA TO N OF FNT HAS KEPT AFTN TEMPS WELL BLO YDA HIGHS. FNT TO BECM QSTNRY OVR SRN MO TNGT SO WL CONT HI POPS TNGT AND MON AND THEN TAPER OFF INTO TUE WITH LO CHC SRN ZNS AND SLGT CHC CTRL. TEMPS SHUD BE BLO NRML THRU NR TERM WITH PCPN AND CLDS WITH SLO WRMG BGNG ON TUE. CHCS FOR PCPN INCRS IN XTNDD WITH NXT S/WV MOVG INTO RGN LT WED AND THU. NAM STGR WITH THIS WV THAN GFS. KEPT CHC POPS IN NRN ZNS THU AND INTO CTRL ZNS ON FRI. GFS FASTER WITH CDFNT THAN DGEX ON FRI. DGEX STALLS FNT ALG THE MO-IA BDR WHILE GFS DRIVES IT S TO SRN MO. GFS SHWG FAIRLY SIG CAA ON SAT BUT GFSX MOS HAS MAX OF 93F FOR KSTL. DID NOT GO THAT HI ON MAXES BUT TEMPS TO BE NR NRML BY END OF XTNDD. && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 68 80 68 84 / 70 50 40 20 QUINCY 62 81 63 85 / 30 20 10 10 COLUMBIA 64 79 64 85 / 50 50 30 20 JEFFERSON CITY 64 79 65 83 / 60 50 50 30 SALEM 66 81 67 83 / 60 50 50 20 FARMINGTON 66 79 66 83 / 80 70 50 30 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WDB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 352 PM CDT SUN AUG 14 2005 ILZ079-MOZ072>075-084-085-099-151100- CRAWFORD-IRON-MADISON-RANDOLPH IL-REYNOLDS-ST. FRANCOIS- STE. GENEVIEVE-WASHINGTON- 352 PM CDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS THIS EVENING...ROUGHLY ALONG AND SOUTH OF A LINE FROM VICHY MISSOURI TO SALEM ILLINOIS. THE PRIMARY THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY AS THE FRONTAL BOUNDARY WILL LINGER ACROSS OUR REGION THROUGH THAT TIME. ANOTHER COLD FRONT WILL APPROACH OUR REGION BY LATE WEEK... WITH THE CHANCE FOR THUNDERSTORMS RETURNING BY LATE THURSDAY AND CONTINUING INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. ILZ058>060-064-065-069-070-074-095>102-MOZ018-019-026-027-034>036- 041-042-047>052-059>065-151100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL- OSAGE-PIKE-PIKE IL-RALLS-SHELBY-ST. CHARLES-ST. CLAIR IL- ST. LOUIS-ST. LOUIS CITY-WARREN-WASHINGTON IL- 352 PM CDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MISSOURI...CENTRAL MISSOURI...NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT ALONG THE INTERSTATE 70 CORRIDOR...FROM COLUMBIA MISSOURI THROUGH THE ST LOUIS METROPOLITAN AREA TO VANDALIA ILLINOIS THERE WILL CONTINUE TO BE THE CHANCE FOR AN ISOLATED THUNDERSTORM...BUT ANY THAT DO FORM ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH EARLY WEDNESDAY AS THE FRONTAL BOUNDARY WILL LINGER ACROSS OUR REGION THROUGH THAT TIME. ANOTHER COLD FRONT WILL APPROACH OUR REGION BY LATE WEEK... WITH THE CHANCE FOR THUNDERSTORMS RETURNING BY LATE THURSDAY AND CONTINUING INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. BYRD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 204 PM CDT SUN AUG 14 2005 ILZ079-MOZ072>075-084>085-099-150000- RANDOLPH-CRAWFORD-IRON-MADISON-REYNOLDS-STE GENEVIEVE- ST FRANCOIS-WASHINGTON- 204 PM CDT SUN AUG 14 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 721 IN EFFECT UNTIL 7 PM CDT FOR THE FOLLOWING AREA... IN ILLINOIS THIS WATCH INCLUDES 1 COUNTY IN SOUTHWEST ILLINOIS RANDOLPH IL... IN MISSOURI THIS WATCH INCLUDES 7 COUNTIES IN EAST CENTRAL MISSOURI CRAWFORD... WASHINGTON... IN SOUTHEAST MISSOURI IRON... MADISON... REYNOLDS... ST. FRANCOIS... STE. GENEVIEVE... THIS INCLUDES THE CITIES OF...CHESTER AND FARMINGTON. TES
The St Louis radar (KLSX), 135 km away, was scanning. The volume nearest the first event began at 21:15 UTC.
3 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470495, 5470496, 5470497.